I would like to hear if anyone has ANY idea what was happening in the 2 cases I am going to share. This occurrence involved Patient A and Patient B. It involved 2 different nurses, so we ruled out nurse error/technique. Both patients are Hospice patients. Both had Power ports that were accessed for maintenance flushing and both had an excellent free flowing blood return. Both RNs felt like the access went without a problem. However, in both cases, when the needle was withdrawn, the site bled and wouldn't stop. She said it wasn't a drop like you sometimes get, but just wouldn't quit, and required a dressing. Later, both patients developed pain at the site, in one case the patient hurt so bad he resorted to taking his Oxycodone, 10mg, every 1-2 hours. The pain in both lasted about 24hrs. They both also developed some extensive bruising, with it still being present a week later, but was receeding in color. One was described as purple and black initially, and at least 3" in diameter. We have checked lot numbers on the heparin (100U) as the nurse was sure it was something to do with the heparin. The lot numbers are different and both lot numbers have been used on other patients without any effects. My pharmacist and I are at a loss for what this could be. We think of an infiltration, but both had a free flowing blood return. Needles used were 22g, 3/4".